Wyoming, 2014High Wind in Wyoming, January 2 to 3, 2014
January 2 to 3, 2014 · NWS CYS · 18 events in 4 counties and zones
A low pressure system moved across Montana and North Dakota. The tight gradient between the low and a high pressure ridge west of the Divide produced strong west winds with gusts to around 75 mph through the wind prone areas of southeast Wyoming.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved across Montana and North Dakota. The tight gradient between the low and a high pressure ridge west of the Divide produced strong west winds with gusts to around 75 mph through the wind prone areas of southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jan 2, 9:59 PM MST, 7 minutes earlier.
Area forecast discussion, Jan 2, 9:59 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
959 PM MST THU JAN 2 2014
.UPDATE...
ISSUED AT 844 PM MST THU JAN 2 2014
WINDS ARE STILL EXPECTED TO INCREASE ACROSS THE WIND PRONE AREAS
OF SOUTHEAST WYOMING TONIGHT...ALTHOUGH THE ARRIVAL OF THE
STRONGER WINDS WILL BE DELAYED UNTIL CLOSER TO 12Z. A HIGH WIND
WARNING REMAINS IN EFFECT THROUGH FRIDAY EVENING. WINDS WILL
QUICKLY SUBSIDE FRIDAY EVENING AS COLD FRONT MOVES INTO THE AREA.
ADJUSTED WIND SPEEDS DOWN UNTIL LATE TONIGHT AND DECREASED SKY
COVER AS ONLY A FEW HIGH CLOUDS REMAIN FOLLOWING PASSAGE OF THE
SHORTWAVE WHICH IS NOW MOVING SOUTHEAST ACROSS THE NEBRASKA
PANHANDLE.
&&
.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 259 PM MST THU JAN 2 2014
WEATHER OVER THE CWA WILL BE SIMILAR THROUGH SATURDAY AS IT WAS
TUESDAY THROUGH WEDNESDAY. STRONG WESTERLY WINDS SHOULD STILL
DEVELOP THIS EVENING IN SOME AREAS ALONG AND WEST OF THE LARAMIE
RANGE. THE LOW LEVEL HEIGHT DIFFERENCE ACROSS THE REGION INCREASES
AS DOES THE WINDS IN THE MID LEVELS OF THE ATMOSPHERE. THE HIGH
WIND WARNING LOOKS GOOD FOR THE SOUTHERN LARAMIE RANGE AND THE KBRX
AND KARL AREAS TONIGHT THROUGH EARLY FRIDAY EVENING. WIND GUSTS UP
TO 70 MPH WILL BE LIKELY IN THOSE AREAS DURING THAT TIME. NEARBY
AREAS SUCH AS KCYS AND KEAN WILL NEED TO BE INCLUDED IN THE WARNING
BUT QUESTIONS ARISE AS TO THE DEPTH OF THE MIXING ESPECIALLY FOR
FRIDAY. A SHORTWAVE TROUGH WILL CONTINUE TO MOVE ACROSS THE CWA
THROUGH THIS EVENING WITH ABUNDANT MID AND HIGH CLOUDS IN ADVANCE.
THOSE CLOUDS SHOULD DECREASE OVER THE CWA TEMPORARILY BY LATE
EVENING AFTER THE TROUGH PASSES. THE EXPECTED SURFACE PRESSURE
GRADIENT AND WINDS SHOULD KEEP TEMPERATURES MILDER TONIGHT THAN
THOSE OF LAST NIGHT.
MILD...DRY AND WINDY WEATHER WILL AFFECT THE CWA ON FRIDAY IN
ADVANCE OF THE NEXT SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT.
TEMPERATURES WILL LIKELY BE ABOVE GUIDANCE VALUES. THE LOW LEVEL
HEIGHT DIFFERENCES REMAIN LARGE DURING THE DAY...WITH THE STRONG
WINDS CONTINUING OVER PARTS OF THE WESTERN CWA.
THE SHORTWAVE TROUGH MOVES ACROSS THE CWA FRIDAY NIGHT AND
SATURDAY WITH THE ASSOCIATED COLD FRONT MOVES SOUTH AND ACROSS THE
CWA LATE FRIDAY AFTERNOON THROUGH EARLY SATURDAY. CLOUDS AND LIGHT
SNOW WILL SPREAD OVER THE CWA BEHIND THE FRONT...WITH THE GREATER
SNOWFALL RATES FROM LATE FRIDAY EVENING THROUGH 12Z SATURDAY.
MID AND UPPER LEVEL DYNAMICS WITH THE SHORTWAVE TROUGH AND THE 300
MB JET ALONG WITH SOME SURFACE FORCING WILL PROVIDE THE SYNOPTIC
LIFT FOR THE SNOW. MOISTURE MAY NOT BE AS DEEP AS THE PAST SNOW
EVENT...BUT THERE STILL SHOULD BE UPWARDS OF 1 TO 2 INCHES OF NEW
SNOW OVER THE LOWER ELEVATIONS WITH MORE IN THE MOUNTAINS. MODELS
WERE ON THE LOW SIDE WITH THE LAST EVENT AND WILL LIKELY BE THE
CASE WITH THIS SNOW EVENT AS WELL. THE SNOWY AND SIERRA MADRE RANGES
COULD RECEIVE BETWEEN 10 AND 16 INCHES OF NEW SNOW. WITH ADDED
OROGRAPHICS. LAPSE RATES FROM FORECAST RAOBS ARE NOT AS STEEP AS
WITH THE PAST EVENT AND SO RATES SHOULD BE A BIT LOWER. WILL GO
AHEAD AND UPGRADE THE WINTER STORM WATCH TO A WINTER STORM WARNING
FOR THOSE MOUNTAINS FOR BASICALLY FRIDAY NIGHT AND SATURDAY. THE
SNOW WILL TAPER OFF OVER THE LOWER ELEVATIONS...ESPECIALLY THE
EAST PART OF THE CWA...SATURDAY AS THE SURFACE HIGH MOVES ONTO THE
PLAINS. ANOTHER SURGE OF COLD AIR WILL MOVE INTO THE NORTH PART OF
THE CWA SATURDAY AFTERNOON AND SHOULD INCREASE SNOW CHANCES ONCE
AGAIN OVER THAT AREA.
TEMPERATURES WILL ALSO BE MUCH COLDER BEHIND THE FRONT. HIGHS ON
SATURDAY WILL BE IN THE TEENS AND 20S AND THAT MAY BE A BIT
OPTIMISTIC.
IT HAS BEEN AN HONOR SERVING THE CITIZENS OF OUR CWA THE PAST 27
YEARS WITH WARNINGS AND FORECASTS. THANKS AND BYE.
BYE.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 259 PM MST THU JAN 2 2014
SECONDARY SURGE OF ARCTIC AIR SHOULD MOVE OVER CWA SATURDAY NIGHT
AND SUNDAY...MAINLY OVER THE PLAINS. SOME LIGHT SNOW SHOULD OCCUR
WITH THIS SURGE. COLDEST TEMPERATURES OF THE OUTBREAK WILL OCCUR
SUNDAY INTO MONDAY MORNING AS THE CORE OF THE COLDEST AIR MAKES
ITS CLOSEST APPROACH TO THE CWA. WARMING CONDITIONS THEN RETURN
EARLY NEXT WEEK AS THE LARGE UPPER TROF OVER THE MIDDLE OF THE
COUNTRY SHIFTS EAST AND RIDGING EDGES EASTWARD OFF THE NORTHEASTERN
PACIFIC OCEAN. MAINLY DRY AND SEASONAL CONDITION WILL SETTLE OVER
THE CWA THROUGH THURSDAY UNDER A MORE WNW FLOW ALOFT WITH
DOWNSLOPE FLOW ACROSS THE AREA. NEXT SHORTWAVE PASSES ACROSS
WEDNESDAY AND SHOULD BRING SOME SNOW SHOWERS TO THE MTNS AT LEAST.
GFS LESS AMPLIFIED WITH THIS SYSTEM AS OPPOSED TO THE EC WHICH
BRINGS A STRONGER SHORTWAVE ACROSS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 945 PM MST THU JAN 2 2014
WINDY THROUGH THE WIND PRONE CORRIDORS OF SOUTHEAST WYOMING
TONIGHT WITH WINDS BECOMING QUITE STRONG LATE TONIGHT AND
CONTINUING THROUGH FRIDAY AFTERNOON BEFORE DECREASING FRIDAY
EVENING AS A COLD FRONT APPROACHES.
WINDS WILL BE ON THE LIGHT SIDE TONIGHT INTO THE NEBRASKA
PANHANDLE. WINDS WILL INCREASE TO 20 TO 30 MPH ACROSS MUCH OF THE
PANHANDLE FRIDAY AFTERNOON WITH BREEZY CONDITIONS CONTINUING INTO
FRIDAY NIGHT AS WINDS SHIFT FROM WEST TO NORTHWEST.
VFR AT ALL TAF SIGHTS THROUGH FRIDAY AFTERNOON BUT CONDITIONS WILL
DETERIORATE FRIDAY NIGHT. SNOW SHOWERS MAY DEVELOP AS EARLY AT
LATE FRIDAY AFTERNOON ACROSS THE SNOWY AND SIERRA MADRE RANGES
WITH MOUNTAINS BECOMING OBSCURED FRIDAY NIGHT. MVFR TO IFR FOR
MOST OF THE AREA LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON AS
SNOW SPREADS OUT OF THE MOUNTAINS AND INTO THE PLAINS.
&&
.FIRE WEATHER...
ISSUED AT 259 PM MST THU JAN 2 2014
FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH THE MID PART OF NEXT
WEEK. CONDITIONS WILL BE MILD...DRY AND WINDY OVER THE CWA ON
FRIDAY. WESTERLY WINDS WILL GUST AS HIGH AS 70 MPH IN SOME AREAS
ALONG AND WEST OF THE LARAMIE RANGE TONIGHT AND FRIDAY. THEN
ANOTHER COLD FRONT WILL MOVE ACROSS THE CWA LATE FRIDAY AFTERNOON
AND EVENING. BEHIND THE FRONT WILL BE MUCH COOLER TEMPERATURES
AND ACCUMULATING SNOW. THE COLD TEMPERATURES WILL CONTINUE THROUGH
MONDAY WITH TEMPERATURES THEN WARMING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 3 PM FRIDAY TO 6 PM MST SATURDAY FOR
WYZ112-114.
HIGH WIND WARNING UNTIL MIDNIGHT MST FRIDAY NIGHT FOR WYZ106-110-
116-117.
NE...NONE.
&&
UPDATE...LIEBL
SHORT TERM...WEILAND
LONG TERM...RE
AVIATION...LIEBL
FIRE WEATHER...WEILANDHazardous weather outlook, Jan 2, 9:15 PM MST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
915 PM MST THU JAN 2 2014
WYZ101>119-031245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
915 PM MST THU JAN 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
STRONG WINDS WILL RETURN TO THE WIND CORRIDOR TONIGHT. SOUTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS OF UP TO 60 MPH WILL DEVELOP
TONIGHT FROM ARLINGTON TO BORDEAUX AS WELL AS ACROSS THE SOUTHERN
LARAMIE RANGE. A HIGH WIND WARNING IS IN EFFECT THROUGH FRIDAY
EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG WINDS WILL CONTINUE OVER THE WIND CORRIDOR ON FRIDAY AND
FRIDAY EVENING. WIND GUSTS OF UP TO 70 MPH POSSIBLE. ADJACENT
VALLEYS AND PLAINS WILL SEE WIND GUSTS OF 45 TO 55 MPH.
SNOW WILL BEGIN TO FALL OVER THE SNOWY AND SIERRA MADRE RANGES LATE
FRIDAY AFTERNOON AND CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON.
THIS AREA WILL RECEIVE BETWEEN 10 AND 16 INCHES OF NEW SNOWFALL
DURING THIS PERIOD. A WINTER STORM WARNING HAS BEEN ISSUED FOR THESE
MOUNTAINS. LOWER ELEVATIONS WILL SEE SNOW FRIDAY AND SATURDAY AS
WELL WITH LIGHT ACCUMULATIONS POSSIBLE...GENERALLY BETWEEN 1 AND 3
INCHES.
TEMPERATURES WILL TURN SHARPLY COLDER WITH OVERNIGHT LOWS FALLING
BELOW ZERO SUNDAY NIGHT. THESE TEMPERATURES WILL COMBINE WITH
BREEZY CONDITIONS TO PRODUCE WIND CHILL VALUES COLDER THAN 20
BELOW ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-031245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
915 PM MST THU JAN 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
TEMPERATURES WILL TURN SHARPLY COLDER WITH OVERNIGHT LOWS FALLING
BELOW ZERO SUNDAY NIGHT. THESE TEMPERATURES WILL COMBINE WITH
BREEZY CONDITIONS TO PRODUCE WIND CHILL VALUES COLDER THAN 20 BELOW
ZERO. PERIODS OF LIGHT SNOW CAN BE EXPECTED FRIDAY NIGHT AND
SATURDAY...WITH UP TO AN INCH OF NEW SNOW EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
LIEBL
High Wind, North Snowy Range Foothills
- When
- January 2, 10:06 PM MST to January 3, 5:46 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 76 mph at 03/1621 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- January 2, 11:21 PM MST to January 3, 6:21 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 74 mph at 03/1701 MST.
High Wind, North Snowy Range Foothills
- When
- January 2, 11:21 PM MST to January 3, 6:06 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 03/1046 MST.
High Wind, North Snowy Range Foothills
- When
- January 3, 4:16 AM MST to 5:26 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 72 mph at 03/1511 MST.
High Wind, North Snowy Range Foothills
- When
- January 3, 7:00 AM MST to 5:05 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 03/1330 MST.
High Wind, North Snowy Range Foothills
- When
- January 3, 9:56 AM MST to 12:31 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile marker 249 measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- January 3, 10:21 AM MST to 1:31 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 03/1026 MST.
High Wind, North Snowy Range Foothills
- When
- January 3, 11:20 AM MST to 6:50 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 03/1425 MST.
High Wind, North Snowy Range Foothills
- When
- January 3, 11:46 AM MST to 12:46 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 03/1146 MST.
High Wind, South Laramie Range
- When
- January 3, 12:02 PM MST to 6:17 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 03/1252 MST.
High Wind, South Laramie Range Foothills
- When
- January 3, 12:15 PM MST to 12:30 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
A HADS sensor at Polo Ranch west of Cheyenne measured wind gusts of 61 mph.
High Wind, North Snowy Range Foothills
- When
- January 3, 12:26 PM MST to 5:11 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 75 mph at 03/1301 MST.
High Wind, South Laramie Range
- When
- January 3, 12:26 PM MST to 5:11 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 75 mph at 03/1301 MST.
High Wind, South Laramie Range
- When
- January 3, 12:35 PM MST to 6:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Summit East measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 03/1350 MST.
High Wind, North Snowy Range Foothills
- When
- January 3, 1:01 PM MST to 2:11 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at County Road 402 near Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 03/1316 MST.
High Wind, South Laramie Range
- When
- January 3, 1:06 PM MST to 5:16 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 71 mph at 03/1326 MST.
High Wind, North Snowy Range Foothills
- When
- January 3, 2:36 PM MST to 4:21 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 03/1606 MST.
High Wind, South Laramie Range Foothills
- When
- January 3, 2:51 PM MST to 2:56 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured wind gusts of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kentucky, January 2, 20142 deaths · 19 injured · 37 events
- Heavy Snow in Pennsylvania, January 2 to 3, 20143 deaths · 13 events
- Winter Storm and Heavy Snow in Delaware, January 2 to 3, 201460 injured · $1,000 · 5 events
- Cold in Minnesota, January 2, 20141 death · 5 events
- Extreme Cold in Minnesota, January 2, 20141 death · 1 event
- Heavy Snow in Pennsylvania, January 2 to 3, 2014$350,000 · 3 events
- Winter Weather in West Virginia, January 2 to 3, 2014$100,000 · 9 events
- Winter Storm and Coastal Flood in New Jersey, January 2 to 3, 20141 injured · $10,000 · 34 events
- Blizzard and Coastal Flood in Massachusetts, January 2 to 3, 2014$5,000 · 39 events
- Winter Storm and Winter Weather in Ohio, January 2, 201430 events
- Extreme Cold and Cold in New York, January 2 to 4, 201427 events
- Winter Storm and Winter Weather in Virginia, January 2 to 3, 201419 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 494129, 494128, 494134, 494130, 494138, 494136, 494133, 494131, 494135, 494152, 494170, 494140, 494150, 494151, 494132, 494139, 494137, 494171.